MAUDE Adverse Event Report: SPECTRUM MEDICAL QUANTUM DIAGNOSTIC MODULE; BLOOD GAS MONITOR

SPECTRUM MEDICAL QUANTUM DIAGNOSTIC MODULE; BLOOD GAS MONITOR
Model Number QLS1-200
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial investigation indicates that the system was in initiation mode so could not disable the level sensor.The level sensor had alarmed and stopped the pump.If the user had disabled initiation mode, the user would have been able to restart the pump.Investigation is to be completed to determine full root cause and determine reason for initial level sensor alarm.
 
Event or Problem Description
User reported that during bypass, all looked good, but then the pump stopped due to level alarm.According to perfusionist it was not possible to disable the level at all because it was "greyed out".As blood flow was zero and it was not possible to restart the pump, they closed venous and started hand cranking giving volume back to the patient.After that they replaced the cradle of the level sensor.Then spectrum clinical specialist entered room.While reservoir full yellow led was off and red was on.The user disconnected the level sensor and reconnected.The user had to press the sensor better into cradle and then both leds were on.The user continued bypass without further issue.There was no patient harm as a result of this issue.
 
Event or Problem Description
User reported that during bypass, all looked good, but then the pump stopped due to level alarm.According to perfusionist it was not possible to disable the level at all because it was "greyed out".As blood flow was zero and it was not possible to restart the pump, they closed venous and started hand cranking giving volume back to the patient.After that they replaced the cradle of the level sensor.Then spectrum clinical specialist entered room, while reservoir full yellow led was off and red was on.The user disconnected the level sensor and reconnected.The user had to press the sensor better into cradle and then both leds were on.The user continued bypass without further issue.There was no patient harm as a result of this issue.
 
Additional Manufacturer Narrative
Initial investigation comprised of a review of the logs, prior to the product returning.This indicated that the system was in initiation mode so could not disable the level sensor.The level sensor had alarmed and stopped the pump.If the user had disabled initiation mode, the user would have been able to restart the pump.Investigation is to be completed to determine full root cause and determine reason for initial level sensor alarm.The testing of the actual device will commence on arrival back to the manufacturer.

Brand Name
QUANTUM DIAGNOSTIC MODULE
Common Device Name
BLOOD GAS MONITOR
Manufacturer (Section D)
SPECTRUM MEDICAL
ashville business park
commerce road
gloucester, gloucestershire GL2 9 SL
UK  GL2 9SL
Manufacturer (Section G)
SPECTRUM MEDICAL
ashville business park
commerce road
gloucester, gloucestershire GL2 9 SL
UK   GL2 9SL
Manufacturer Contact
edward blogg
ashville business park
commerce road
gloucester, gloucestershire GL2 9-SL
UK   GL2 9SL
MDR Report Key22019260
Report Number3006073153-2025-00124
Device Sequence Number12956484
Product Code DRY
UDI-Device Identifier05060434421890
UDI-Public05060434421890
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQLS1-200
Device Catalogue Number51-000069-00
Device Lot NumberKP1000031
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown